Help ATS with a contribution via PayPal:
learn more

How It Works: Atropine, the Nerve Gas Antidote

page: 1
1

log in

join

posted on Aug, 29 2013 @ 10:31 AM
link   
Nerve agents are weaponized chemicals engineered to interfere with the nervous system causing the death of the intoxicated individual. They are readily absorbed into the body by inhalation, ingestion, and/or dermal contact and exert their biological effects by inhibiting acetylcholinesterase enzymes. Nerve agents are the most toxic of all currently known chemical warfare agents.

SYMPTOMS & EFFECTS

Depending on the degree of intoxication, symptoms may include:
• Nervousness and/or restlessness
• Miosis (contraction of the pupil)
• Rhinorrhea (runny nose)
• Excessive salivation
• Dyspnea (difficulty in breathing due to bronchoconstriction/secretions)
• Sweating
• Bradycardia (slow heartbeat)
• Tachycardia (fast heartbeat)
• Loss of consciousness
• Convulsions
• Flaccid paralysis
• Loss of bladder and bowel control
• Apnea (breathing stopped)
The onset of rhinorrhea and difficulty breathing is usually very rapid, occurring within seconds to minutes of exposure to nerve agent vapors, and within half an hour of exposure to liquid agents.
Miosis is a very characteristic symptom of nerve agent intoxication. Victims will often report difficulty in seeing (blurred & dimmed vision).




In the hours following the reported chemical weapons attack in the suburbs of Damascus last Wednesday, ailing men, women, and children flocked to the city's hospitals. Doctors in the Syrian capital treated thousands of patients who were experiencing neurotoxic symptoms, including pinpoint pupils, foaming mouths, convulsions, blurry vision, and difficulty breathing. The symptoms point to exposure to sarin gas or another drug agent, a weapons expert told Bloomberg. To combat the effects of what might be the world's worst chemical weapons attack in 25 years, the hospital staff turned to atropine—at least until they ran out of the drug.


www.popularmechanics.com...




posted on Aug, 29 2013 @ 12:59 PM
link   
reply to post by nighthawk1954
 





The Mark I NAAK, or MARK I Kit, is United States military nomenclature for the "Nerve Agent Antidote Kit". It is a dual-chamber autoinjector: Two anti-nerve agent drugs — atropine sulfate and pralidoxime chloride — each in injectable form, constitute the kit. The kits are only effective against the nerve agents Tabun (GA), Sarin (GB), Soman (GD) and VX.

Typically, U.S. servicemembers are issued three MARK I Kits when operating in circumstances where chemical weapons are considered a potential hazard. Along with the three kits are issued one CANA (Convulsive Antidote, Nerve Agent) for simultaneous use. (CANA is the drug diazepam or Valium, an anticonvulsant.) Both of these kits are intended for use in "buddy aid" or "self aid" administration of the drugs prior to decontamination and delivery of the patient to definitive medical care.

A newer model, the ATNAA (Antidote Treatment Nerve Agent Auto-Injector),[1] has both the atropine and the pralidoxime in one syringe, allowing for simplified administration.

The use of a Mark 1 or ATNAA kit inhibits the nerve agents' purpose, thereby reducing the number of fatal casualties in the advent of chemical warfare. The kits should only be administered if nerve agents have been absorbed or inhaled.


Even taking this antidote doesn't bring you out of the ballpark. Nerve agent poisoning stays with the victim for quite awhile.

And taking the antidote without being exposed also has some nasty side effects.



posted on Aug, 31 2013 @ 10:50 PM
link   
It also depends upon the agents used .
The way you treat a sarin gas attack,is not how you treat a chlorine gas attack .

Sarin is an organophosphate .They cause anticholinergic responses .
This is why atropine is used as an antidote .
BTW,organohosphates are found in flea dip ,and can kill an animal within seconds of dipping,or make the person doing the dipping ,quite ill .
I won't allow that crap in my home .

Chlorine gas is an irritant .
Burning of the lungs and eyes is the biggest issue .Management is the key here.

edit on 8/31/13 by PtolemyII because: (no reason given)





new topics
 
1

log in

join